Can Lexapro (escitalopram) make your stomach bloated and nauseous?

Yes. All ssri antidepressants including Lexapro (escitalopram) can cause a queasy feeling in the stomach. This is why it's usually advised to take such meds after eating; they tend to cause less stomach upset if mixed with food. The amount of stomach upset is also related to dosage, and in some cases the dose can be divided (ie, half as much, twice a day) to minimize this problem. Ask your doctor.

Related Questions

Can Lexapro (escitalopram) make your stomach bloated and nauseaous?

Yes. Stomach distress can be a side effect of lexapro (escitalopram). Taking it with food or adjusting the dose often is helpful to decrease the symptoms, which often resolve quickly. Read more...

I am taking 10mg lexapro (escitalopram). I haven't taken it in 2 days bc s of stomach fly. I have facial tingling. Is this w/d from not taking it and is it dangerous?

Lexapro (escitalopram) Lexapro (escitalopram) belongs to a group of meds called ssris and they should be tapered off gradually. Read more...
Possibly. Long term use of antidepressants of various groups requires a gradual tapering to avoid side effects. Since these medications affect the central nervous system, there can be many side effects. I would discuss this with your prescriber and if no reason you cannot be back on the medication, start back. If concerned, see your pcp or prescriber. Read more...
Not dangerous. It is likely from stopping the Lexapro (escitalopram) suddenly, and it's not dangerous, but you could get more tingling or shooting pain symptoms, or dizziness and nausea the longer you are off your meds. I suggest you get back on them or talk to your doctor to try a different antidepressant if it makes you nauseated aside from the flu. Read more...
Not dangerous. Facial tingling is probably related to the virus infection. It is possible that it is part of a discontinuation syndrome from zoloft (sertraline). In either event, it will pass quickly. If not, see your doctor to determine what the cause is. Read more...
Family practice . It could be from withdrawal nausea is more common however. With stomach flu you wouldn't know if it was from the flu or withdrawal. If you are taking metformin your bs's could be fluctuating check with your dr. Read more...

What med can be taken for nausea/vomiting if you take Lexapro (escitalopram) daily?

Speak to your doc. Speak to your prescriber regarding the nausea to see if you need to change Meds. But to answer your ? ,try taking your med at bedtime, which lessens this, also you can buy meclizine OTC at your pharmacy. Several prescription Meds also address nausea by affecting brain sensors, or speeding the gut motility. Read more...

End of second day off Lexapro (escitalopram) due to pharmacy not having then. I have nausea, cramps, and anxiousnous. To hydrozine pomaote for now. Will I be ok?

Yes. You have what they call discontinuation syndrome. Hydroxyzine will help with the nausea and cramps as well as anxiety. Take the Hydroxyzine every 4-6 hours and see if you can lie down and do some relaxation techniques using deep breathing. If this continues, call your doctor who can prescribe another medication temporarily to alleviate your symptoms. Read more...

I am 62 been on 20mg of Prozac for 8 mos. Makes me nausea most of the day. Tried celexea. That was worse how about lexapro (escitalopram)?

Thoughts. Lexapro (escitalopram) is about the gentlest of all of the ssri's (although there is no guarantee). I think it is probably worth a try. If you still have nausea - you can take with food. If you still have nausea, would suggest regular use of probiotics (i have yet to have a patient that it didn't work for). Good luck. Read more...

Too much to drink on New Years & very nauseous 3 days later. Took peptobismol & still gassy. I'm scared to take my Lexapro (escitalopram). No food only fluids 24hrs.

Call your doctor. regarding your nausea and Lexapro (escitalopram) medication. It is not recommended to take alcohol and Lexapro (escitalopram) together, although there are no known "interactions" between the two. It is "possible" that side effects may increase when you mix the two. Alcohol has been known to worsen what your doctor is treating. It should be fine to resume your meds, but its always best to check with your doctor first. Read more...